| Model Number |
PCO8VP |
| Medical Device Problem Codes |
Component Missing (2306); Material Split, Cut or Torn (4008)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
01/23/2025
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
Event or Problem Description
According to the reporter, during an umbilical hernia procedure when inserting the mesh to the patient, the physician noticed corner off the mesh was damaged and the absorbable collagen film was missing.To complete the procedure a new mesh was used.There was no patient injury.
Additional Manufacturer Narrative
Additional information: d9, g3, h3, h6.H3 evaluation summary: medtronic conducted an investigation based upon all information received.The device was available for evaluation.Visual inspection noted that the sample was returned with its original packaging (except the blister and tyvek lid).The mesh was found slightly contaminated.The mesh dimension, over molding and the textile knitting pattern were found as expected.The collagen film was found partially peeled off, only on the mesh overlap.Functional testing found that the a search of our global complaints database revealed that this was the only report on file for this lot of products.The mesh was found slightly contaminated so manipulated.It was reported that the mesh torn.The reported issue was confirmed.The most likely cause could not be established from the information available.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.A secondary review of the device history records found no potentially contributing factors.The instructions included with this device provide the following guidance: that composite ventral patch should be hydrated in its original blister before being handled.This was carried out by immersing it completely in sterile saline solution for several seconds to ensure its conformability and flexibility.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.